combination of cipralex and wellbutrin

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

travel lite
New Member

Date Joined Mar 2009
Total Posts : 2
   Posted 3/15/2009 6:56 AM (GMT -6)   
hello all, I am new first official post.  I have been in a clinical depression for about 17 yrs, been on many drugs etc.  Up until Dec I was on 20 mg of Cipralex. then in my great wisdom decided I wanted off cut this amt in half.    It didnt take long before I started with major anxiety back up we go. anhow I had heard that wellbutrin was helpful for the libido parts that go away with cipralex and now am on 150 xl of wellbutrin as well as 20 mg of cipralex. started that combination a week ago.  Is this too much of everything combined ?  my doc just sort of goes with what I want...but am so flat lined.. any suggestions will be greatly appreciated.  I am starting Yoga next week which I know will be great.  I am married 22 yrs and have two older teens living at home.
Ready to pack it all in and get my own little place so he can have someone who will appreciate him. 

New Member

Date Joined Jan 2009
Total Posts : 5
   Posted 3/15/2009 8:20 AM (GMT -6)   
Wellbutrin will for sure help with the libido, not sure about the mix. I guess you just need to see how your body reacts to the meds. I would say if your doc is not concerned then I wouldn't worry about it. I know sometimes you have to a take a combo of meds to get the results you seek. Just listen to your body and if you bad reactions to the meds combined contact your Doc. The yoga will really help, I have been doing it as part of my anxiety and depression treatment and it has helped greatly. I have been taking Wellbutrin to a couple of months now, I switched from Paxil and it has done wonders for me. Good luck.


getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40393
   Posted 3/15/2009 10:45 AM (GMT -6)   
drat, had this all written up and it dissappeared...
I am flatlined on Cipralex 20 mg, including the no libido thing, and so doc added 150xl of wellbutirn. he basically gives me what I suggest and now i need to know ifits too much. should i be on 10 mg of cipralex only ??
when I was on 10 for a while down from 20, the flat line was going away but anxiety was crazy so back up to 20 mg of cipra to keep me sane....suggestions pls..

tks all
travel lite

Hi Travel lite,

I moved your post from the other thread to this thread and deleted the other thread to keep this less confusing.  I hope that things are better for you.


  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Forum Moderator

Date Joined Apr 2007
Total Posts : 32602
   Posted 3/15/2009 10:52 AM (GMT -6)   

Welcome travel lite,

Is your physician a Psychiatrist?  My Pdoc will not just give me anything I ask for............. oh I wish she would as I have lots of requests lol.

I am on 20 mg of Cymbalta every other day and even thow it is below therapeutic dose it seems to hold me but I have no energy and my Pdoc does not seem to be concerned about that.

Hope you get your meds working for you.

Take care


Kitt, Co-Moderator: Anxiety/Panic & Depression
&  Moderator GERD  Forums

*~* *~*
Not a mental health professional of any kind
Peace does not dwell in outward things, but within the soul
Clickable Link: Anxiety-Panic Resources

New Member

Date Joined Mar 2010
Total Posts : 1
   Posted 3/15/2010 12:46 AM (GMT -6)   
Hi travel lite,
My first post too!
I'm currently on Cipralex 20 mg, and have been for over a year. When I went on, I initially had mild side effects: insomnia, dry mouth, increase heart rate. I find it numbs a little; I don't feel the extreme ends of the emotion spectrum, but that it isn't completely effective in eliminating my depression, and that I am often unmotivated. I also find my normally raging libido (I'm 18) decreased. Two months ago, at the suggestion of my doctor, I added Wellbutrin 150 mg. According to him and the pharmacist, this is a very popular and common combination (of drugs and dosage). My initial side effects were very similar to Cipralex: dry mouth, increased sweating, insomnia. The advantages of the addition of Welbutrin: increased libido, weight loss, lots of motivation and initiative. In layman's terms: hornier than a rhino in heat, hotter than hell, guilt free. The disadvantages: more pills to pop, and more money forked over to "your friendly neighbourhood pharmacy". But, all in all, I'd say the advantages outweigh the disadvantages.
I hope this is helpful

P.S. as a testimonial to the above, it is 2:45 am right now. I feel a bit tired but won't go to bed before I get my work done. I will get up tomorrow morning at approx. 8:30 feeling completely refreshed, and almost peppy. Life is good.

Elite Member

Date Joined Mar 2009
Total Posts : 18555
   Posted 3/17/2010 5:36 AM (GMT -6)   
hhmm, 120 cymbalta, and yes it has zapped me a bit. albeit i have some severe vitamin deficiences to take care of though. cheers,

New Member

Date Joined Sep 2011
Total Posts : 1
   Posted 9/28/2011 11:55 AM (GMT -6)   
Hi all
I am new here and was interested to see this thread on cipralex and wellbutring.
I have been clinically depressed almost my whole life (30 + years) and have been on every antidepressant known to man.
I was on Cymbalta for about 5 years and found that I got "immune" - my depression seemed to get worse. So now I am on 10mg of cipralex and 150mg wellbutrin. I have been on that combo for about 2 weeks now and have had a bit of a rough ride. I felt almost suicidal yesterday and a bit paranoid for the first time ever- I never experienced paranoia before which was quite wierd. Luckily it did not last and I am better today. But when you guys talk about "flatline" I know exactly how that feels.
For a while I was on wellbutrin alone and I had a good libido but now with the cipralex it seems to have vanished completely. Anyone else have that problem? I have also felt very unmotivated and a little bored- like I am living in the movie "Groundhog day"- don't know if you guys can relate to that "same old, same old"- I seem to be living in the same old boring loop. Would love some feedback on that- don;t know if its the meds or just me, having reached the stage in my life when my 2 boys are in their 20's and don't need their Mommy anymore, so I feel a bit redundant. I would love to start a job, maybe that would help the self-esteem as well.

Any ideas welcome!

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40393
   Posted 9/28/2011 12:41 PM (GMT -6)   
I think starting a job would be very good for self esteem. You would get more of an identity. You have been mom for a long time. Now it is time for you to be you.

Best wishes, keep posting.

Hugs, Karen
Moderator-Depression and fibromyalgia

fibromyalgia, Chronic fatigue, depression, allergies

Gold terra
New Member

Date Joined Mar 2013
Total Posts : 1
   Posted 3/16/2013 7:25 PM (GMT -6)   
Wow!! I can so relate to you travel lite:) I have been taking cipralex 20mg for a few months now. I got incredibly tired of having no sex life!! My libido completely crashed and the worst part was that before the cipralex, sex was all that I could appreciate and enjoy. I was on such a low. I also have a teen at home and one that is 20 and pregnant herself and lives next door. I chose to cut my meds in half hoping that would help. Omg!! Bad idea for me. I became suicidal and it was just awful!! So of course back up I went and it has taken a while for me to get back to a sense of normal moods, but still no sex life. My husband is always feeling horrible like its his fault. I try to explain its not...but I end up consoling him while I myself still have no pleasure other than just being intimate. I have to now prepare him for the worst before we have sex. I think I will have to look at something different but there isn't much I can take that doesn't affect the libido. I'm so frustrated!

Take care:)

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40393
   Posted 3/16/2013 8:57 PM (GMT -6)   
I had that problem with paxil. I could not have an orgasm. It was horrible. So I switched medications. Effexor didn't effect me that way so I stayed on that. But a lot of your libido, as far as loss of sex drive, can come back once the depression lifts. If that is what you are experiencing. Either way, I wish you the best. Keep posting, and welcome to the forum.

Hugs, Karen
Moderator-Depression and fibromyalgia

fibromyalgia, Chronic fatigue, depression, allergies
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 23, 2016 3:37 PM (GMT -6)
There are a total of 2,710,671 posts in 298,921 threads.
View Active Threads

Who's Online
This forum has 153471 registered members. Please welcome our newest member, Angelz777.
367 Guest(s), 7 Registered Member(s) are currently online.  Details
ewafromwarsaw, Psilociraptor, Asnape3228, waterbee, Girlie, mchdklpw, lymedriven

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer